MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM CANNULATED DRILL BIT/QC 160MM; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

SYNTHES GMBH 2.7MM CANNULATED DRILL BIT/QC 160MM; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 310.67
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d2b: additional device product codes: gfa, hwe, hsz.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023, while the surgeon was drilling for a screw, the wire was pulled out by the drill bit.The wire was unthreaded and the drill bit ¿swallowed¿ the whole wire, which likely led to it being pulled out.There were no adverse events, and the procedure was completed successfully.This report involves one 2.7mm cannulated drill bit/qc 160mm.This is report 2 of 2 for (b)(4).

Brand Name
2.7MM CANNULATED DRILL BIT/QC 160MM
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17305274
Report Number8030965-2023-08639
Device Sequence Number12558926
Product Code GFF
UDI-Device Identifier10886982186898
UDI-Public(01)10886982186898
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310.67
Device Catalogue Number310.67
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2023
Initial Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.25MM NON-THREADED GUIDE WIRE 150MM; UNK - SCREWS: TRAUMA
Patient Age64 YR
Patient SexFemale